Alert archive / California / Wind Advisories in 2012

Wind Advisory 54, NWS Los Angeles, CA

June 9, 2012

NWS Los Angeles, CA issued this wind advisory at Jun 9, 2012, 3:34 AM PDT. It took effect at Jun 9, 2012, 12:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2012, 3:34 AM PDT (10:34 UTC)
In effect from
Jun 9, 2012, 12:00 PM PDT
Expired
Jun 9, 2012, 10:00 PM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS76 KLOX 091034
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
334 AM PDT SAT JUN 9 2012

...GUSTY ONSHORE WINDS TO IMPACT THE DESERT TODAY...

...GUSTY SANTA ANA TO DEVELOP TONIGHT ACROSS THE SOUTHLAND
TONIGHT...

.A TIGHTENING ONSHORE PRESSURE GRADIENT WILL BRING GUSTY ONSHORE
WINDS TO THE DESERT THIS AFTERNOON AND EVENING. THE PRESSURE
GRADIENT WILL SWITCH TO OFFSHORE AS A WEAK COLD FRONT MOVES OVER
THE REGION THIS EVENING. GUSTY SANTA ANA WINDS WILL DEVELOP
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AND THE
SANTA CLARITA VALLEY SUNDAY MORNING. ADVISORY LEVEL WINDS ARE
ALSO POSSIBLE IN THE REMAINING VALLEY AREAS OF LOS ANGELES AND
VENTURA COUNTY.

CAZ059-091900-
/O.NEW.KLOX.WI.Y.0054.120609T1900Z-120610T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
334 AM PDT SAT JUN 9 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM NOON TODAY TO 10 PM PDT THIS EVENING.

* WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH
  WITH GUSTS TO 45 MPH THIS AFTERNOON...AND PERSIST AT LEAST
  THROUGH THIS EVENING. LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE
  LAKE PALMDALE AREA.

* IMPACTS...TRAVEL WILL BE IMPACTED DUE TO GUSTY WINDS ALONG AREA
  ROADWAYS...INCLUDING HIGHWAY 14 AND 138. MOTORISTS...ESPECIALLY
  THOSE DRIVING HIGH-PROFILE VEHICLE SHOULD EXPECT GUSTY CROSS
  WINDS. THE WINDS WILL CREATE AREAS OF BLOWING DUST POSSIBLY
  REDUCING VISIBILITY A FEW HUNDRED FEET OR LESS IN SOME
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

&&

$$

CAZ053-054-091900-
/O.NEW.KLOX.WI.Y.0055.120610T0700Z-120610T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
334 AM PDT SAT JUN 9 2012

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT
SUNDAY.

* WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO
  55 MPH WILL DEVELOP LATE TONIGHT...AND PERSIST INTO LATE SUNDAY
  MORNING.

* IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY
  WINDS...INCLUDING INTERSTATE 5...AND HIGHWAYS 2 AND 14.
  MOTORISTS...ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE
  SHOULD EXPECT GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-091900-
/O.NEW.KLOX.WI.Y.0055.120610T1100Z-120610T1700Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
334 AM PDT SAT JUN 9 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN
EFFECT FROM 4 AM TO 10 AM PDT SUNDAY.

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO
  40 MPH WILL DEVELOP EARLY SUNDAY MORNING.

* IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY
  WINDS...INCLUDING INTERSTATE 5 AND HIGHWAY 14.
  MOTORISTS...ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE
  SHOULD EXPECT GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
4 follow-up statements
711 
WWUS76 KLOX 091901
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 PM PDT SAT JUN 9 2012

...GUSTY ONSHORE WINDS TO IMPACT THE DESERT TODAY...

...GUSTY SANTA ANA TO DEVELOP TONIGHT ACROSS THE SOUTHLAND
TONIGHT...

.A TIGHTENING ONSHORE PRESSURE GRADIENT WILL BRING GUSTY ONSHORE
WINDS TO THE DESERT THIS AFTERNOON AND EVENING. THE PRESSURE
GRADIENT WILL SWITCH TO OFFSHORE AS A WEAK COLD FRONT MOVES OVER
THE REGION THIS EVENING. GUSTY SANTA ANA WINDS WILL DEVELOP
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AND THE
SANTA CLARITA VALLEY SUNDAY MORNING. ADVISORY LEVEL WINDS ARE
ALSO POSSIBLE IN THE REMAINING VALLEY AREAS OF LOS ANGELES AND
VENTURA COUNTY.

CAZ059-100315-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1201 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS TO 45
  MPH WILL PERSIST AT LEAST THROUGH THIS EVENING.

* IMPACTS...TRAVEL WILL BE IMPACTED DUE TO GUSTY WINDS ALONG 
  AREA ROADWAYS...INCLUDING HIGHWAY 14 AND 138. MOTORISTS...
  ESPECIALLY THOSE DRIVING HIGH-PROFILE VEHICLE SHOULD EXPECT 
  GUSTY CROSS WINDS. THE WINDS WILL CREATE AREAS OF BLOWING DUST 
  POSSIBLY REDUCING VISIBILITY A FEW HUNDRED FEET OR LESS IN 
  SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE
LOSS OF CONTROL.

&&

$$

CAZ053-054-100315-
/O.CON.KLOX.WI.Y.0055.120610T0700Z-120610T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1201 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PDT SUNDAY...

* WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 
  55 MPH WILL DEVELOP LATE TONIGHT...AND PERSIST INTO LATE 
  SUNDAY MORNING.

* IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY 
  WINDS...INCLUDING INTERSTATE 5...AND HIGHWAYS 2 AND 14. 
  MOTORISTS...ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE 
  SHOULD EXPECT GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-100315-
/O.CON.KLOX.WI.Y.0055.120610T1100Z-120610T1700Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1201 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PDT
SUNDAY...

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 
  40 MPH WILL DEVELOP EARLY SUNDAY MORNING.

* IMPACTS...TRAVEL ALONG AREA ROADWAYS WILL IMPACTED BY GUSTY 
  WINDS...INCLUDING INTERSTATE 5 AND HIGHWAY 14. MOTORISTS... 
  ESPECIALLY THOSE DRIVING HIGH- PROFILE VEHICLE SHOULD EXPECT 
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
356 
WWUS76 KLOX 092157
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
257 PM PDT SAT JUN 9 2012

...GUSTY ONSHORE WINDS OVER THE ANTELOPE VALLEY THROUGH THIS
EVENING...

...GUSTY NORTHEAST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA ON
SUNDAY...

.A TIGHTENING ONSHORE PRESSURE GRADIENT WILL CONTINUE TO BRING
GUSTY ONSHORE WINDS TO THE ANTELOPE VALLEY THROUGH THIS EVENING.
THESE WINDS WILL SHIFT TO NORTHEASTERLY TONIGHT INTO SUNDAY...AND
IMPACT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AS WELL
AS THE SANTA CLARITA VALLEY. THESE WINDS WILL QUICKLY WEAKEN
SUNDAY AFTERNOON.

CAZ053-054-100600-
/O.EXT.KLOX.WI.Y.0055.120610T0700Z-120610T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
257 PM PDT SAT JUN 9 2012

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT
SUNDAY...

* TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL INCREASE AFTER
  MIDNIGHT...PEAK MID-MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN
  THE AFTERNOON.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY
  HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE
  5...AND HIGHWAYS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-100600-
/O.EXT.KLOX.WI.Y.0055.120610T1100Z-120610T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
257 PM PDT SAT JUN 9 2012

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO NOON PDT SUNDAY...

* TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL FORM LATE
  TONIGHT...PEAK MID-MORNING ON SUNDAY...THEN QUICKLY WEAKEN IN
  THE AFTERNOON.

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY
  HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 5
  AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-100500-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
257 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...GUSTY WEST WINDS WILL CONTINUE THROUGH MOST OF THIS
  EVENING...THEN SHIFT TO THE NORTH AND WEAKEN QUICKLY.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...GUSTY CROSS WINDS AND REDUCED VISIBILITY FROM BLOWING
  DUST WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR
  HIGH-PROFILE VEHICLES ON HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT TODAY.

&&

$$

KITTELL
295 
WWUS76 KLOX 100314
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
814 PM PDT SAT JUN 9 2012

...GUSTY ONSHORE WINDS OVER THE ANTELOPE VALLEY THROUGH THIS
EVENING...

...GUSTY NORTHEAST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA
 OVERNIGHT INTO SUNDAY MORNING...

.STRONG ONSHORE FLOW CONTINUES TO BRING GUSTY WEST WINDS TO THE
ANTELOPE VALLEY THIS EVENING. AS THE FLOW TURNS OFFSHORE OVERNIGHT
INTO SUNDAY MORNING...GUSTY NORTHEAST WINDS WILL IMPACT THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...AS WELL AS THE
SANTA CLARITA VALLEY. THESE WINDS WILL QUICKLY WEAKEN SUNDAY
AFTERNOON.

CAZ059-100500-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
814 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...GUSTY WEST WINDS WILL CONTINUE THROUGH MOST OF THIS 
  EVENING...THEN SHIFT TO THE NORTH AND WEAKEN QUICKLY.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...GUSTY CROSS WINDS AND REDUCED VISIBILITY FROM 
  BLOWING DUST WILL MAKE DRIVING POTENTIALLY HAZARDOUS...
  ESPECIALLY FOR HIGH-PROFILE VEHICLES ON HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT TODAY.

&&

$$

CAZ053-054-101115-
/O.CON.KLOX.WI.Y.0055.120610T0700Z-120610T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
814 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PDT SUNDAY...

* TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL INCREASE AFTER
  MIDNIGHT...PEAK EARLY MORNING ON SUNDAY...THEN QUICKLY WEAKEN
  IN THE AFTERNOON.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH
  GUSTS TO 50 MPH...STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY 
  HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 
  5...AND HIGHWAYS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-101115-
/O.CON.KLOX.WI.Y.0055.120610T1100Z-120610T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
814 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT SUNDAY...

* TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL FORM LATE
  TONIGHT...PEAK EARLY TO MID-MORNING ON SUNDAY...THEN QUICKLY
  WEAKEN IN THE AFTERNOON.

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY 
  HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 
  5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
799 
WWUS76 KLOX 100526
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1026 PM PDT SAT JUN 9 2012

...GUSTY NORTHEAST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA
OVERNIGHT INTO SUNDAY MORNING...

.THE SURFACE FLOW WILL TURN OFFSHORE OVERNIGHT INTO SUNDAY
MORNING...AND GUSTY NORTHEAST WINDS WILL IMPACT THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTY...AS WELL AS THE SANTA CLARITA
VALLEY. THESE WINDS WILL QUICKLY WEAKEN SUNDAY AFTERNOON.

CAZ059-100630-
/O.EXP.KLOX.WI.Y.0054.000000T0000Z-120610T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1026 PM PDT SAT JUN 9 2012

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO
30 MPH WILL CONTINUE UNTIL MIDNIGHT.

$$

CAZ053-054-101330-
/O.CON.KLOX.WI.Y.0055.120610T0700Z-120610T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1026 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...

* TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL INCREASE AFTER 
  MIDNIGHT...PEAK EARLY MORNING ON SUNDAY...THEN QUICKLY WEAKEN 
  IN THE AFTERNOON.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH 
  GUSTS TO 50 MPH...STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY 
  HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 
  5...AND HIGHWAYS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-101330-
/O.CON.KLOX.WI.Y.0055.120610T1100Z-120610T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1026 PM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT SUNDAY...

* TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL FORM LATE 
  TONIGHT...PEAK EARLY TO MID-MORNING ON SUNDAY...THEN QUICKLY 
  WEAKEN IN THE AFTERNOON.

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH.

* IMPACTS...GUSTY CROSS WINDS WILL MAKE DRIVING POTENTIALLY 
  HAZARDOUS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON INTERSTATE 
  5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DG/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 10:30 PM PDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 8, 10:30 PM PDT, 5 hours 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1030 PM PDT FRI JUN 8 2012

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WITH STRONG ONSHORE FLOW WILL CONTINUE
TO BRING A COOLING TREND AND EXTENSIVE MARINE LAYER CLOUDS INTO SATURDAY.
A WARMING TREND WILL LIKELY START SUNDAY AND AND LAST THROUGH MID WEEK AS
HIGH PRESSURE MOVES IN.

&&

.SHORT TERM (TONIGHT-MON)...AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING
THROUGH NORTHERN AND CENTRAL CALIFORNIA HAS CAUSED INCREASING ONSHORE
FLOW ACROSS SOUTHERN CALIFORNIA. LAX-DAGGETT GRADIENT PEAKED AT +7.8 MB
LATE THIS AFTERNOON...A CONSIDERABLE INCREASE FROM YESTERDAY. IN
ADDITION...STRONG NORTHWEST FLOW ACROSS THE OUTER COASTAL WATERS WILL
CONTINUE TO CREATE FAVORABLE CONDITIONS FOR AN EDDY CIRCULATION
ACROSS THE INNER COASTAL WATERS. THIS COMBINATION WILL GENERATE A DEEPENING
MARINE LAYER...LIKELY REACHING 2000 FEET ACROSS THE LA BASIN BY SATURDAY
MORNING.

CURRENT SATELLITE IMAGERY SHOWING LOW CLOUDS BEGINNING TO MOVE INTO COASTAL
PORTIONS OF LA COUNTY. THE STRONG ONSHORE FLOW AND DEEPENING MARINE LAYER
TREND IS EXPECTED TO BRING A GOOD SURGE OF LOW CLOUDS AND FOG INTO THE
COASTAL AND VALLEY AREAS OF LA AND VENTURA COUNTIES...POTENTIALLY REACHING
THE SBA SOUTH COAST BY EARLY SATURDAY MORNING. WHILE MOST AREAS ARE EXPECTED
TO SEE LOW CLOUDS BURNOFF IN THE AFTERNOON...LOW CLOUDS WILL LIKELY LINGER
NEAR SOME OF THE IMMEDIATE COASTAL AREAS OF LA AND VENTURA COUNTIES.
TEMPERATURES WILL LIKELY NUDGE DOWNWARD A FEW MORE DEGREES ON SATURDAY...WITH
WARMEST VALLEY AREAS ONLY TOPPING OFF IN THE MID 80S. CONTINUED GUSTY
SOUTHWEST WINDS IN THE AFTERNOON AND EVENING HOURS ACROSS INTERIOR SECTIONS
OF LOS ANGELES COUNTY...INCLUDING THE CASTAIC AREA NEAR THE FIVE MILE
WILDFIRE.

AS UPPER LEVEL TROUGH SLIDES EASTWARD INTO THE GREAT BASIN ON SATURDAY
NIGHT AND SUNDAY. LATEST 00Z NAM SHOWING OFFSHORE WINDS AT 850 MB LEVEL
TO BE STRONGER THAN PREVIOUS RUNS. WHILE THE OFFSHORE PRESSURE GRADIENT
IS NOT ALL THAT IMPRESSIVE...CERTAINLY CANT IGNORE THE UPPER LEVEL OFFSHORE
WIND SUPPORT WHICH IS RATHER RARE FOR THE MONTH OF JUNE. AT THIS POINT...
FAIRLY HIGH CONFIDENCE THAT MOUNTAINS...DESERTS...AND HIGHER VALLEYS WILL
FEEL THE EFFECTS OF THE OFFSHORE WINDS...WITH CORRESPONDING WARMING AND
DRYING TREND. IN FACT...WINDS COULD BE STRONG ENOUGH FOR WIND ADVISORIES
TO BE ISSUED FOR THE MOUNTAINS OF LA AND VENTURA COUNTIES...WITH POTENTIAL
GUSTS IN THE 40 TO 50 MPH RANGE ON SUNDAY MORNING. THESE OFFSHORE WINDS
ARE PROJECTED TO BRING LOWERING HUMIDITIES AND WARMING TEMPERATURES
ACROSS MUCH OF THE REGION ON SUNDAY...WITH WARMEST AND DRIEST CONDITIONS
OVER INTERIOR SECTIONS. IN FACT...MOUNTAINS...DESERTS...AND INTERIOR
VALLEYS COULD SEE HUMIDITIES FALL TO SINGLE DIGITS ON SUNDAY. THE COMBINATION
OF OFFSHORE WINDS WITH LOW HUMIDITIES WILL BRING HEIGHTENED FIRE WEATHER
CONDITIONS TO THESE AREAS. OF GREATEST CONCERN WILL BE THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTIES WHERE THE GUSTY WINDS AND LOW HUMIDITIES
WILL LIKELY BRING AT LEAST A FEW HOURS OF CRITICAL FIRE WEATHER
CONDITIONS...AND POSSIBLY A LONG ENOUGH DURATION TO WARRANT A RED FLAG
WARNING.

*** FROM PREVIOUS DISCUSSION ***

HEIGHTS DO START CLIMBING MONDAY AS THE INFLUENCE FROM THE PREVIOUS
TROF WEAKENS. THUS, THE WARMING TREND SHOULD CONTINUE MONDAY WITH
HIGHS MOST AREAS UP A FEW DEGREES FROM SUNDAY. STILL SOME LINGERING
MARINE LYR FOR COASTAL ZONES BUT MOST AREAS SHOULD CLEAR OUT BY LATE
MORNING.

.LONG TERM (TUE-FRI)...WARMING TREND TO LIKELY PEAK TUE BEFORE THE
NEXT ERN PAC TROF BRINGS COOLING AND INCREASING ONSHORE FLOW FOR THE
LATTER PORTION OF THE WEEK. THE MEDIUM RANGE MODELS ACTUALLY IN
PRETTY GOOD AGREEMENT SHOWING THIS TROF EVOLVING INTO AN INSIDE
SLIDER UPPER LOW (SOME MODELS SHOWING IT COMPLETELY CUT OFF FROM THE
WESTERLIES) WITH SIGNIFICANT COOLING FOR THE AREA BY NEXT WEEKEND.
AS ONE WOULD EXPECT FROM THIS TYPE OF PATTERN AND THIS TIME OF YEAR
THIS TROF IS VERY MUCH LACKING IN MOISTURE, BUT THERE COULD BE
ENOUGH INSTABILITY WITH THE COLD AIR TO SQUEEZE SOMETHING OUT OVER
THE MTNS.

&&

.AVIATION...09/0530Z...

LATEST AMDAR SOUNDINGS INDICATE MARINE INVERSION AROUND 1300 FEET
THIS EVENING. EDDY CIRCULATION OVER THE BIGHT IS STARTING TO SPIN
SOME CLOUDS UP ALONG THE COASTAL PLAIN OF LA/VENTURA COUNTIES.
OVERNIGHT...WILL EXPECT THE INVERSION TO DEEPEN A BIT...WITH SOME
CLOUDS PUSHING INTO THE VALLEYS LATER TONIGHT. CIGS SHOULD RANGE
BETWEEN IFR AND MVFR LEVELS. CLEARING DURING THE DAY ON SATURDAY
SHOULD BE PRETTY GOOD...ALTHOUGH STRONG ONSHORE GRADIENTS MAY KEEP
THINGS A BIT CLOUDIER NEAR THE BEACHES SATURDAY AFTERNOON.

AS FOR WINDS...THE STRONG ONSHORE GRADIENTS WILL PRODUCE SOME GUSTY
WESTERLY WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. SO KWJF
AND KPMD SHOULD GET SOME PRETTY GUSTY WINDS SATURDAY AFTERNOON.

KLAX...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A 30% CHANCE THAT
MVFR CIGS COULD LINGER AN HOUR OR TWO LATER THAN CURRENT 19Z
FORECAST.

KBUR...MODERATE CONFIDENCE IN 06Z TAF. THERE IS A 30% CHANCE THAT
IFR CIGS WILL NOT REACH INTO THE AIRFIELD TONIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG/WOFFORD
AVIATION...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 8, 9:45 PM PDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 PM PDT FRI JUN 8 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-091300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
945 PM PDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

ACROSS THE OUTER COASTAL WATERS...GALE FORCE WINDS...WITH GUSTS TO
40 KNOTS...WILL CONTINUE TONIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

ACROSS THE OUTER COASTAL WATERS...GALE FORCE WINDS...WITH GUSTS TO
35 KNOTS...WILL CONTINUE THROUGH SATURDAY NIGHT. GALE FORCE WINDS
ARE POSSIBLE ONCE AGAIN BETWEEN WEDNESDAY AND FRIDAY OF NEXT WEEK.

THE COMBINATION OF GUSTY OFFSHORE WINDS AND SINGLE DIGIT HUMIDITIES
WILL BRING HEIGHTENED FIRE WEATHER CONDITIONS TO INTERIOR SECTIONS
OF SOUTHWEST CALIFORNIA LATE SATURDAY NIGHT INTO SUNDAY.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:34 AM PDTWind AdvisoryLOXLos Angeles30 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.